Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 203, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 29, 2001, 11:42 AM CST for Perry County, Wayne County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 29, 2001, 11:42 AM CST (17:42 UTC)
- Expired
- Nov 29, 2001, 12:15 PM CST
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Perry County, MS, Wayne County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 8:15 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
443 WUUS54 KMOB 291743 SVRMOB MSC111-153-291815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1142 AM CST THU NOV 29 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN SOUTHEAST MISSISSIPPI WAYNE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1215 PM CST * AT 1142 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BELLEVILLE...MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICHTON BY 1150 AM CST RHODES BY 1155 AM CST MULBERRY BY NOON CST STRENGTHFORD BY 1205 PM CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. LAT...LON 3124 8925 3115 8907 3171 8867 3182 8890
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 10:50 AM CST, 52 minutes earlier.
Area forecast discussion, Nov 29, 10:50 AM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1050 AM CST THU NOV 29 2001
UPDATED ZONES FOR TORNADO WATCH OVER BALDWIN AND MOBILE COUNTIES.
ALSO EXTENDED THE HIGH WIND ADVISORY ACROSS COASTAL SECTIONS OF
PANHANDLE FLORIDA WHERE WINDS ARE AROUND 25 MPH AROUND PENSACOLA.
COASTAL FLOOD WATCH REMAINS IN EFFECT...REPORTS FROM THE BAYWAY
INDICATE SPRAY ON THE ROAD. NO OTHER REPORTS AS YET. LINE OF
THUNDERSTORMS NOW MOVING INTO SOUTHEASTERN MISSISSIPPI.
.MOB...
AL...COASTAL FLOOD WATCH ALZ063-064.
HIGH WIND ADVISORY ALZ063-064.
SMALL CRAFT ADVISORY GMZ630-650-670.
FL...COASTAL FLOOD WATCH FLZ002-004-006.
HIGH WIND ADVISORY FLZ002-004-006.
SMALL CRAFT ADVISORY GMZ655-675.
MS...NONE.In the hours before
Special weather statement, Nov 29, 6:00 AM CST, 5 hours 42 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST THU NOV 29 2001 ...THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY... ...COASTAL FLOOD WATCH FROM DESTIN TO PASCAGOULA... ...CONTINUED THREAT OF DANGEROUS RIP CURRENTS... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVING EAST ACROSS TEXAS THIS MORNING WILL INCREASE THE THREAT OF STRONG AND SEVERE THUNDERSTORMS OVER MISSISSIPPI LATER THIS MORNING...SPREADING EAST INTO ALABAMA BY THE EARLY AFTERNOON. SEVERE STORMS DEVELOPING TO THE WEST OVER LOUISIANA EARLY THIS MORNING WILL MOVE EAST AND BE NEAR SOUTHEAST MISSISSIPPI LATER THIS MORNING. THE STORMS WILL SWEEP EAST ACROSS SOUTHWEST ALABAMA AND THE WEST FLORIDA PANHANDLE FROM LATE MORNING THROUGH THE AFTERNOON. THE SQUALL LINE WILL MOVE EAST OF THE AREA THIS EVENING...ENDING THE THREAT OF SEVERE WEATHER. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...DAMAGING WINDS AND THE POSSIBILITY OF TORNADOES. THE STORM PREDICTION CENTER IN NORMAL OKALHOMA HAS PLACED THE AREA GENERALLY NORTH A LINE FROM RICHTON MISSISSIPPI TO NEAR EVERGREEN ALABAMA IN A MODERATE RISK OF SEVERE STORMS TODAY. THE REMAINDER OF THE AREA WILL BE IN A SLIGHT RISK TODAY. ALL PERSONS IN SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE SHOULD STAY IN CLOSE TOUCH WITH THE LATEST WEATHER DEVELOPMENTS TODAY. SOUTHERLY WINDS OFF THE GULF OF MEXICO ARE SUSTAINED AT 20 TO 25 MPH AND ARE EXPECTED TO CONTINUE TODAY. THIS RESULTS IN HIGHER THAN NORMAL WATER LEVELS...POSSIBLY UP TO 2 FEET ABOVE NORMAL...ESPECIALLY AS HIGH TIDE APPROACHES THIS EVENING. A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR THE ALABAMA AND THE WEST FLORIDA PANHANDLE THROUGH THIS EVENING. THE STRONG PERSISTENT SOUTHERLY WINDS AHEAD OF THE APPROACHING FRONT WILL ALSO MAINTAIN AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES...POSING A SERIOUS HAZARD TO SWIMMERS. ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED LATER THIS MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Special weather statement, Nov 29, 6:36 AM CST, 5 hours 6 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 636 AM CST THU NOV 29 2001 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY... ...COASTAL FLOOD WATCH FROM DESTIN TO PASCAGOULA... ...CONTINUED THREAT OF DANGEROUS RIP CURRENTS... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVING EAST ACROSS TEXAS THIS MORNING WILL INCREASE THE THREAT OF STRONG AND SEVERE THUNDERSTORMS OVER MISSISSIPPI LATER THIS MORNING...SPREADING EAST INTO ALABAMA BY THE EARLY AFTERNOON. SEVERE STORMS DEVELOPING TO THE WEST OVER LOUISIANA EARLY THIS MORNING WILL MOVE EAST AND BE NEAR SOUTHEAST MISSISSIPPI LATER THIS MORNING. THE STORMS WILL SWEEP EAST ACROSS SOUTHWEST ALABAMA AND THE WEST FLORIDA PANHANDLE FROM LATE MORNING THROUGH THE AFTERNOON. THE SQUALL LINE WILL MOVE EAST OF THE AREA THIS EVENING...ENDING THE THREAT OF SEVERE WEATHER. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...DAMAGING WINDS AND THE POSSIBILITY OF TORNADOES. THE STORM PREDICTION CENTER IN NORMAN OKALHOMA HAS PLACED SOUTHEAST MISSISSIPPI...MOST OF SOUTHWEST ALABAMA AND THE EXTREME WESTERN FLORIDA PANHANDLE UNDER A MODERATE RISK OF SEVERE STORMS TODAY. THIS INCLUDES THE AREA GENERALLY WEST OF A LINE FROM NEAR CAMDEN ALABAMA TO PENSACOLA. THE REMAINDER OF THE AREA WILL BE IN A SLIGHT RISK TODAY. ALL PERSONS IN SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE SHOULD STAY IN CLOSE TOUCH WITH THE LATEST WEATHER DEVELOPMENTS TODAY. SOUTHERLY WINDS OFF THE GULF OF MEXICO ARE SUSTAINED AT 20 TO 25 MPH AND ARE EXPECTED TO CONTINUE TODAY. THIS RESULTS IN HIGHER THAN NORMAL WATER LEVELS...POSSIBLY UP TO 2 FEET ABOVE NORMAL...ESPECIALLY AS HIGH TIDE APPROACHES THIS EVENING. A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR THE ALABAMA AND THE WEST FLORIDA PANHANDLE THROUGH THIS EVENING. THE STRONG PERSISTENT SOUTHERLY WINDS AHEAD OF THE APPROACHING FRONT WILL ALSO MAINTAIN AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES...POSING A SERIOUS HAZARD TO SWIMMERS. ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED LATER THIS MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Special weather statement, Nov 29, 8:16 AM CST, 3 hours 26 minutes before
MSZ067-075-078-291900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 816 AM CST THU NOV 29 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 100 PM CST THIS AFTERNOON... THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHEAST MISSISSIPPI...STONE...PERRY AND WAYNE. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. REMEMBER...THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Nov 29, 10:12 AM CST, 1 hour 30 minutes before
ALZ061>064-MSZ067-075-076-078-079-292100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1012 AM CST THU NOV 29 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 300 PM CST THIS THURSDAY AFTERNOON... THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHWEST ALABAMA...BALDWIN AND MOBILE. IN SOUTHEAST MISSISSIPPI...GREENE...GEORGE...WAYNE...PERRY AND STONE COUNTIES. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Nov 29, 10:20 AM CST, 1 hour 22 minutes before
MSZ067-075-078-291630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1020 AM CST THU NOV 29 2001 THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 1 PM FOR STONE...PERRY AND WAYNE COUNTIES IN SOUTHEAST MISSISSIPPI HAS BEEN EXTENDED UNTIL 300 PM THIS AFTERNOON. IN ADDITION...GEORGE AND GREENE COUNTIES OF SOUTHEAST MISSISSIPPI AND MOBILE AND BALDWIN COUNIES OF SOUTHWEST ALABAMAM HAVE BEEN INCLUDED IN THIS TORNADO WATCH UNTIL 300 PM. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR CONTINUED WEATHER UPDATES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 12:13 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.